Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 337, NWS Atlanta, GA

October 26, 2010Chattooga County, Dade County, Walker County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 26, 2010, 8:49 PM EDT for Chattooga County, Dade County, Walker County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2010, 8:49 PM EDT (00:49 UTC)
Expired
Oct 26, 2010, 9:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattooga County, GA, Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 2:16 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
2.2
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WUUS52 KFFC 270049
SVRFFC
GAC055-083-295-270115-
/O.NEW.KFFC.SV.W.0337.101027T0049Z-101027T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  SOUTH CENTRAL DADE COUNTY IN NORTHWEST GEORGIA
  SOUTHERN WALKER COUNTY IN NORTHWEST GEORGIA

* UNTIL 915 PM EDT

* AT 844 PM EDT/744 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF LAFAYETTE
  TO 11 MILES WEST OF SUMMERVILLE TO 24 MILES WEST OF SUMMERVILLE...
  MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TRION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3468 8554 3480 8520 3477 8520 3477 8516
      3476 8515 3472 8516 3472 8509 3466 8509
      3445 8522 3439 8549 3463 8554
TIME...MOT...LOC 0049Z 255DEG 34KT 3471 8541 3454 8548
          3438 8569

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 8:06 PM EDT, 43 minutes earlier.

Area forecast discussion, Oct 26, 8:06 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT TUE OCT 26 2010

.UPDATE...
SHOWERS AND A FEW THUNDERSTORMS STILL ACTIVE ACROSS GEORGIA THIS
EVENING. LINE OF THUNDERSTORMS IN ALABAMA STILL EXPECTED TO IMPACT
NW GEORGIA. HAVE MADE A FEW MINOR ADJUSTMENTS TO HOURLY
TEMPERATURE AND DEW POINTS TO ACCOUNT FOR CURRENT TRENDS...AND
DROPPED POPS ACROSS NORTH GEORGIA SLIGHTLY BASED ON THE CURRENT
WEAKENING OF THE OVERALL LINE. LIKELY TO CATEGORICAL POPS STILL
IN PLACE ACROSS THE AREA...WITH SCATTERED THUNDERSTORMS THROUGH
WEDNESDAY MORNING. TOR WATCH WILL EXPIRE AT 10 PM AND WILL BE
WATCHING TO CLEAR COUNTIES UNTIL THAT POINT...WHICH WOULD BE THE
ONLY FORECAST UPDATE. NO OTHER UPDATES ARE EXPECTED AT THIS TIME.

31

&&

&&

.PREV DISCUSSION... /ISSUED 800 PM EDT TUE OCT 26 2010/

UPDATE...
TORNADO WATCH 727 HAS BEEN EXTENDED TO INCLUDE WESTERN
GA...FROM TROUP TO BANKS COUNTY. SHOWERS AND A FEW THUNDERSTORMS
HAVE BEEN DEVELOPING ACROSS GEORGIA...AND WITH INCREASING
INSTABILITIES... DECENT SHEAR...AND BETTER DYNAMICS MOVING INTO
NORTHWEST GEORGIA WITH THE APPROACHING COLD FRONT...STILL EXPECT
THE SEVERE THREAT TO CONTINUE INTO THE OVERNIGHT HOURS.

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
LATEST HAND ANALYSIS PLACES COLD FRONT IN WESTERN TENNESSEE...WITH
SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS DEVELOPING OUT AHEAD OF
IT. BEST DYNAMICS...SHEAR...AND INSTABILITIES EXIST ACROSS NORTH
GA...WHERE THE MAJORITY OF THE ACTIVITY IS EXPECTED THIS AFTERNOON
AND THROUGH THE OVERNIGHT HOURS. TORNADO WATCH 727 HAS BEEN ISSUED
FOR THIS AREA THROUGH 10 PM.

THE COLD FRONT IS ASSOCIATED WITH MASSIVE DEEPENING LOW PRESSURE
SYSTEM MOVING NORTHEASTWARD OVER THE WESTERN GREAT LAKES THIS
AFTERNOON. THE FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO N GA LATE
TONIGHT...AND SHOW LITTLE PROGRESSION INTO THROUGH LATE WEDNESDAY.
FRONT WEAKENS SLIGHTLY INTO EARLY THURSDAY AS IT QUICKLY PUSHES
THROUGH THE REMAINDER OF THE STATE BY EARLY FRIDAY. THE OVERALL
ENVIRONMENT IS EXPECTED TO CHANGE LITTLE AHEAD OF THE FRONT...WITH
THE WARM MOIST CONDITIONS PERSISTING THROUGH THE FRONTAL PASSAGE ON
THURSDAY. LIKEWISE...INSTABILITIES AND SHEAR REMAIN SUPPORTIVE OF
STRONG STORMS...WITH SOME OF THOSE BECOMING SEVERE...AND SPC HAS
INCLUDED MUCH OF NORTH AND PORTIONS OF CENTRAL GA IN A DAY 2 SLIGHT
RISK.

FOR NOW WINDS ARE NOT EXPECTED TO REACH WIND ADVISORY CRITERIA...
WITH SUSTAINED WINDS LESS THAN 20 MPH...AND WIND GUSTS LESS THAN 35
MPH. WILL NEED TO MONITOR WIND GRIDS FOR POSSIBLE MET CRITERIA WITH
THE NEW MODEL GUIDANCE...ESPECIALLY WITH THE APPROACHING FRONT.

LATEST HPC QPF INDICATING THE HIGHEST RAINFALL AMOUNTS WILL REMAIN
NORTH OF THE CWA...BUT AREAS IN EXTREME NORTHWEST GEORGIA COULD SEE
2 TO 3 INCHES OF RAIN OVER THE NEXT 36 HOURS...WITH QPF DIMINISHING
SOUTHWARD TO JUST AN INCH OR LESS SOUTH OF ATLANTA. EVEN WITH THE
RAINFALL RECEIVED OVER THE LAST 36 HOURS...FFG STILL SUGGESTS THAT
MOST AREAS CAN HANDLE THE QPF AMOUNTS. FOR YESTERDAYS PREVIOUSLY
WORKED OVER AREAS...ESPECIALLY ACROSS NORTH GA...WILL HAVE TO
MONITOR RAINFALL AMOUNTS FOR ANY POTENTIAL FLOODING.

AFTER THE FRONT PUSHES THROUGH THE STATE THURSDAY...DRY HIGH
PRESSURE QUICKLY BUILDS IN ACROSS THE REGION...AND NORTHWEST FLOW
WILL BRING COOLER TEMPERATURES. TENDED TOWARDS THE WARMER SIDE OF
GUIDANCE FOR OVERNIGHT LOWS...AS AMPLE CLOUD COVER AND RAIN ACTIVITY
SHOULD KEEP THINGS FROM COOLING...AS SEEN WITH LOWS THIS MORNING. AS
MODEL GUIDANCE SEEMS TO KEEP OVERNIGHT TEMPS TOO COOL...HAVE GONE
WITH THE WARMER GUIDANCE ON HIGH TEMPERATURES THROUGH THURSDAY. WITH
THE FRONTAL PASSAGE TEMPERATURES WILL COOL QUICKLY WITH LOWS ONLY IN
THE 30S AND 40S FRIDAY MORNING.

LONG TERM /FRIDAY THROUGH TUESDAY/...
MUCH COOLER TEMPERATURES AND DRIER CONDITIONS ARE EXPECTED IN THE
LONG TERM WITH NORTHWEST FLOW PREVAILING INTO THE WEEKEND AND DRY
HIGH PRESSURE CONTROLLING THE REGION. SOUTHERLY FLOW RESUMES LATE
SATURDAY BRINGING MOISTURE BACK INTO THE SOUTHEAST. DEVELOPING LOW
PRESSURE OVER TEXAS ON MONDAY IS EXPECTED TO MOVE INTO THE DEEP
SOUTH ON TUESDAY. THIS LOW PRESSURE SYSTEM COULD PROVIDE TRIGGER FOR
MORE SHOWERS AND THUNDERSTORMS ON TUESDAY...BUT AS THIS IS STILL WAY
OUT IN THE LONG TERM...HAVE CONTINUED WITH THE SLIGHT CHANCE POPS.

31

AVIATION...
00Z UPDATE...
PREFRONTAL CONVECTION DIMINISHING WEST GA...WILL LEAVE CB IN ATL
AREA AS CONVECTION CLOSE TO TAF SITES...JUST NOT OVER THEM.  MAIN
LINE APPEARS TO BE SLOWING...LIKELY TIME FRAME FOR CONVECTION ACROSS
ATL AND AHN AREAS IS 06-10Z...THEN SYSTEM WEAKENS UNTIL CONVECTION
REDEVELOPS WITH DAYTIME HEATING WEDNESDAY.  VFR CIGS WILL LOWER TO
MVFR AND POSSIBLY IFR BY DAYBREAK...AND WITH LOW LEVEL MOISTURE
VISIBILITIES ARE EXPECTED TO DROP TO 3-5SM.  SW WINDS CONTINUE IN
10-15KT RANGE WITH SOME GUSTS MAINLY ASSOCIATED WITH FRONT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM TO HIGH CONFIDENCE IN CIGS/VISIBILITIES.
HIGH CONFIDENCE IN WINDS.
MEDIUM CONFIDENCE IN TIMING OF CONVECTION.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  80  61  75  42 /  50  50  50  10   5
ATLANTA         68  82  60  72  43 /  50  50  40  20   5
BLAIRSVILLE     62  75  53  68  35 /  80  70  30  10   5
CARTERSVILLE    68  82  55  73  37 /  70  70  30  10   5
COLUMBUS        71  85  67  77  45 /  30  40  40  20   5
GAINESVILLE     67  78  59  73  42 /  60  70  40  10   5
MACON           69  87  66  78  41 /  20  30  50  20   5
ROME            65  81  53  72  37 /  80  70  30  10   5
PEACHTREE CITY  67  83  60  74  35 /  40  50  40  20   5
VIDALIA         70  88  69  82  48 /  20  20  20  30   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...COWETA...DADE...DAWSON...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...HALL...HARALSON...HEARD...
LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
SOUTH FULTON...TOWNS...TROUP...UNION...WALKER...WHITE...
WHITFIELD.

&&

31/12
Hazardous weather outlook, Oct 26, 6:12 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 AM EDT TUE OCT 26 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
612 AM EDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT

.SYNOPSIS...
ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND PORTIONS
OF CENTRAL GEORGIA THIS AFTERNOON THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS....HAIL...CLOUD TO GROUND LIGHTNING...AND ISOLATED TORNADOES.
HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION FOR
SEVERE THUNDERSTORMS WILL BE AREAS NORTH OF A COLUMBUS TO MACON
TO AUGUSTA LINE.

.DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM ROTATING OVER THE UPPER
MISSISSIPPI RIVER VALLEY CONTINUES TO PUMP WARM GULF MOISTURE OVER
THE SOUTHEASTERN STATES. THIS UPPER LEVEL LOW IS EXPECTED TO MOVE
NE INTO THE GREAT LAKES STATES WITH ITS ASSOCIATED SURFACE FRONT
APPROACHING NW GA BY LATE AFTERNOON. WITH MODERATE
INSTABILITY...STRONG SHEAR...AND A MOIST ENVIRONMENT IN PLACE THIS
FRONT WILL HELP IN THE DEVELOPMENT OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Oct 26, 6:42 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT TUE OCT 26 2010

GAZ038-039-262315-
642 PM EDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WILKES AND
OGLETHORPE COUNTIES UNTIL 715 PM EDT...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSONS CROSSROADS...MOVING NORTHEAST AT 35
MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES AND
OGLETHORPE COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE CENTERVILLE...RAYLE...VESTA...JACKSONS
CROSSROADS...MALLORYSVILLE...TIGNALL...NORMAN...DELHI AND DANBURG.
Special weather statement, Oct 26, 7:17 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT TUE OCT 26 2010

GAZ024-262345-
717 PM EDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BANKS COUNTY
UNTIL 745 PM EDT...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLINGSWORTH...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BANKS
COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE PINEFIELD CROSSROADS...HOLLINGSWORTH...ALTO AND HOMER.
Special weather statement, Oct 26, 8:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT TUE OCT 26 2010

GAZ024-270030-
800 PM EDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BANKS COUNTY
UNTIL 830 PM EDT...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOMER...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BANKS
COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE BANKS CROSSING...HOMER AND PINEFIELD CROSSROADS.
Special weather statement, Oct 26, 8:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT TUE OCT 26 2010

GAZ014-015-270100-
833 PM EDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DAWSON AND
LUMPKIN COUNTIES UNTIL 900 PM EDT...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLIS LATHEM RESERVOIR...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DAWSON AND
LUMPKIN COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE JUNO...HOLLIS LATHEM RESERVOIR...DOUGHERTY...
DAWSONVILLE...MCKEE...AURARIA...DAHLONEGA...TURNERS CORNER...GARLAND
AND PORTER SPRINGS.
Special weather statement, Oct 26, 8:37 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT TUE OCT 26 2010

GAZ002>005-270115-
837 PM EDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...
WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 915 PM EDT...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NAOMI...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER...
WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 915 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE NAOMI...WOOD STATION...
MILL CREEK...DALTON...TUNNEL HILL...ROCKY FACE...VARNELL...
DAWNVILLE...COHUTTA...ETON...SUMAC...BEAVERDALE...CRANDALL...CISCO
AND GREGORY.
Special weather statement, Oct 26, 8:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT TUE OCT 26 2010

GAZ001-002-011-270130-
842 PM EDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA...DADE AND WALKER COUNTIES UNTIL 930 PM EDT...

AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF CENTER POST TO 20
MILES WEST OF CHATTOOGAVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CHATTOOGA...DADE AND WALKER COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLOUDLAND...MENLO...
CENTER POST...LAFAYETTE...TRION...NAOMI...CHATTOOGAVILLE...
BERRYTON...SUMMERVILLE...JAMES H. FLOYD STATE PARK...LYERLY...
SUBLIGNA...SUTTLES MILL...HOLLAND AND VILLANOW.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 9:37 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gordon38 min
Oct 27, 10:48 AM EDTTornado WarningFFCCarroll, Coweta, Douglas, Fulton27 min
Oct 27, 2:13 PM EDTTornado WarningFFCClayton, DeKalb, Henry, Rockdale13 min
Oct 27, 4:24 PM EDTSevere Thunderstorm WarningFFCOglethorpe36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.